Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What does having sudden flashes of pain in the head mean?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
What does having sudden flashes of pain lasting for 2-4 seconds in the head mean?
Posted Thu, 31 Oct 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 14 hours later
Brief Answer:
These are neuralgic pain

Detailed Answer:
Thank you for posting your query.

Sudden episodes of pain in head, lasting for a few seconds are often neuralgia. These most often arise in the trigeminal nerve, which supplies sensation to the skin over head and face, and also intra-cranial structures.

Mostly, it is not serious; however, if the symptoms are recurring or increasing, MRI of brain may be required to find out the underlying reason.

As of now, carbamazepine tablets may be used for relief of symptoms.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My blog:

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor